Alert archive / Texas / High Wind Watches in 2011

High Wind Watch 34, NWS Midland/Odessa, TX

November 29, 2011

NWS Midland/Odessa, TX issued this high wind watch at Nov 29, 2011, 1:11 PM CST. It took effect at Dec 1, 2011, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 29, 2011, 1:11 PM CST (19:11 UTC)
In effect from
Dec 1, 2011, 6:00 PM CST
Expired
Dec 1, 2011, 4:48 AM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WWUS74 KMAF 291911
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
111 PM CST TUE NOV 29 2011

...STRONG WINDS ARE POSSIBLE THROUGH THE GUADALUPE MOUNTAINS
LATE THURSDAY...

.STRONG NORTHEAST WINDS ARE POSSIBLE THROUGH THE GUADALUPE
MOUNTAINS LATE THURSDAY ASSOCIATED WITH A PASSING COLD FRONT. 
THESE STRONG AND GUSTY WINDS WILL BE AIDED BY A STRENGTHENING
STORM SYSTEM APPROACHING THE AREA FROM THE DESERT SOUTHWEST.

TXZ258-301200-
/O.NEW.KMAF.HW.A.0034.111202T0000Z-111202T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1211 PM MST TUE NOV 29 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* TIMING...THURSDAY AFTERNOON THROUGH THURSDAY NIGHT.

* IMPACTS...MOTORISTS DRIVING HIGH PROFILE AND LIGHTWEIGHT
  VEHICLES MAY EXPERIENCE DIFFICULTY THROUGH GUADALUPE PASS.
  MOTORISTS MAY WANT TO CONSIDER ALTERNATE ROUTES. MOUNTAIN WAVES
  WILL ALSO BE HAZARDOUS TO LOW FLYING AIRCRAFT.  

* WINDS...NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
322 
WWUS74 KMAF 301025
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
425 AM CST WED NOV 30 2011

...STRONG WINDS ARE POSSIBLE THROUGH GUADALUPE PASS LATE THURSDAY
AND THURSDAY NIGHT...

.STRONG NORTHEAST WINDS WILL LIKELY CHANNEL THROUGH THE GUADALUPE
PASS AND HIGHER RIDGES LATE THURSDAY AND THURSDAY NIGHT BEHIND A
STRONG COLD FRONT. THESE STRONG AND GUSTY WINDS WILL BE AIDED BY A
STRENGTHENING STORM SYSTEM APPROACHING THE AREA FROM THE DESERT
SOUTHWEST.

TXZ258-302100-
/O.CON.KMAF.HW.A.0034.111202T0000Z-111202T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
325 AM MST WED NOV 30 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

* TIMING...LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT.

* IMPACTS...MOTORISTS DRIVING HIGH PROFILE AND LIGHTWEIGHT 
  VEHICLES MAY EXPERIENCE DIFFICULTY THROUGH GUADALUPE PASS. 
  MOTORISTS MAY WANT TO CONSIDER ALTERNATE ROUTES. MOUNTAIN 
  WAVES WILL ALSO BE HAZARDOUS TO LOW FLYING AIRCRAFT. 

* WINDS...NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
154 
WWUS74 KMAF 302136
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
336 PM CST WED NOV 30 2011

...STRONG WINDS ARE POSSIBLE THROUGH GUADALUPE PASS LATE THURSDAY
AND THURSDAY NIGHT...

.STRONG NORTHEAST WINDS WILL LIKELY CHANNEL THROUGH THE GUADALUPE
PASS AND HIGHER RIDGES LATE THURSDAY AND THURSDAY NIGHT BEHIND A
STRONG COLD FRONT. THESE STRONG AND GUSTY WINDS WILL BE AIDED BY
A STRENGTHENING STORM SYSTEM APPROACHING THE AREA FROM THE DESERT
SOUTHWEST.

TXZ258-011000-
/O.CON.KMAF.HW.A.0034.111202T0000Z-111202T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
236 PM MST WED NOV 30 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

* TIMING...LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT.

* IMPACTS...MOTORISTS DRIVING HIGH PROFILE AND LIGHTWEIGHT
  VEHICLES MAY EXPERIENCE DIFFICULTY THROUGH GUADALUPE PASS.
  MOTORISTS MAY WANT TO CONSIDER ALTERNATE ROUTES. MOUNTAIN WAVES
  WILL ALSO BE HAZARDOUS TO LOW FLYING AIRCRAFT.

* WINDS...NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
450 
WWUS74 KMAF 011048
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
448 AM CST THU DEC 1 2011

...STRONG WINDS LIKELY THROUGH GUADALUPE PASS LATE THIS AFTERNOON
THROUGH EARLY FRIDAY MORNING...

.STRONG NORTHEAST WINDS WILL CHANNEL THROUGH THE GUADALUPE PASS
AND HIGHER RIDGES LATE TODAY THROUGH EARLY FRIDAY MORNING BEHIND
A STRONG COLD FRONT. THESE STRONG AND GUSTY WINDS WILL BE AIDED BY
A STRENGTHENING STORM SYSTEM APPROACHING THE AREA FROM THE DESERT
SOUTHWEST.

TXZ258-012100-
/O.UPG.KMAF.HW.A.0034.111202T0000Z-111202T1200Z/
/O.NEW.KMAF.HW.W.0054.111202T0000Z-111202T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
348 AM MST THU DEC 1 2011

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING...LATE THIS AFTERNOON THROUGH EARLY FRIDAY MORNING.

* IMPACTS...MOTORISTS DRIVING HIGH PROFILE AND LIGHTWEIGHT
  VEHICLES WILL EXPERIENCE DIFFICULTY THROUGH GUADALUPE PASS.
  MOTORISTS MAY WANT TO CONSIDER ALTERNATE ROUTES. MOUNTAIN WAVES
  WILL ALSO BE HAZARDOUS TO LOW FLYING AIRCRAFT.

* WINDS...NORTHEAST WINDS OF 40 TO 55 MPH WITH GUSTS NEAR 65 MPH. |

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 29, 11:23 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 29, 11:23 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1123 AM CST TUE NOV 29 2011

.DISCUSSION...
SEE LATEST AVIATION DISCUSSION.

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL ACROSS WEST TEXAS AND SOUTHEAST NEW
MEXICO FOR THE NEXT 24 HOURS. LIGHT NORTHEAST WINDS THIS
AFTERNOON AND EVENING WILL BECOME LIGHT WINDS OUT OF THE
SOUTH BY DAYBREAK WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 400 AM CST TUE NOV 29 2011/

DISCUSSION...
THE REGION WILL REMAIN ON THE EASTERN EDGE OF AN UPPER RIDGE
CENTERED OVER SOUTHERN CALIF TODAY BUT A STRONG UPPER TROUGH COMING
OVER THE NW COAST TONIGHT WILL BRING A BIG CHANGE FOR THE REGION.
BY THE END OF THE WEEK WILL HAVE MUCH COLDER TEMPERATURES AND A
CHANCE OF PRECIPITATION.  ON THURSDAY THIS TROUGH WILL DEVELOP INTO A
CUT OFF LOW DIVING DOWN ACROSS ARIZONA.  COULD EVEN SEE A LITTLE
WINTER WX FRIDAY MAINLY OVER SOUTHEAST NEW MEXICO.  THIS LOW SPINS
AROUND OVER THE SOUTHWEST U.S. FRIDAY BEFORE OPENING UP AND MOVING
EAST SATURDAY.

A WEAK COLD FRONT MOVED INTO THE AREA OVERNIGHT AND HAD PROGRESSED
TO NEAR THE PECOS RIVER THIS MORNING.  AFTER A WARM DAY MONDAY
ANOTHER FRONT TODAY WILL RETURN THE REGION TO BELOW NORMAL
TEMPERATURES WITH INCREASING HIGH CLOUDS.  LATEST GUIDANCE A LITTLE
WARMER SO BUMPED UP HIGHS TODAY INTO THE 50S TO LOWER 60S.  THE
NORMAL HIGH FOR THIS TIME OF YEAR IN THE PERMIAN BASIN IS 62
DEGREES.  WHILE NOVEMBER HAS OVERALL BEEN A WARM MONTH FOR THE
REGION... THE CHANGE OF THE CALENDER LOOKS TO HAVE MUCH COLDER TEMPS
IN STORE FOR DECEMBER.

NEXT COLD FRONT COME THROUGH IN THE THURSDAY/THURSDAY NIGHT TIME
FRAME.  VARIOUS GUIDANCE DIVERGE AS TO HIGH TEMPS THURSDAY DUE TO
TIMING OF FRONT.  IT LOOKS TO BE WINDY AGAIN WITH THIS FRONT AS
MODELS DEVELOPING TIGHT PRESSURE GRADIENT AT THE SURFACE.  COLD AIR
AT THE SURFACE AND WARM MOIST AIR OVERRUNNING IT WILL RESULT IN
CLOUDY DAYS FRIDAY AND SATURDAY.  ON FRIDAY ONLY LOOKING FOR HIGHS
TO MAKE INTO THE 30S NORTH OF THE PECOS RIVER WITH 40S GENERALLY
SOUTH OF IT.  EXPECTING SATURDAY TO BE A LITTLE WARMER BUT LONG
RANGE MODELS TRYING TO DEVELOP A REINFORCING SHOT OF COLD AIR COMING
DOWN DURING THE DAY SO THAT COULD CHANGE.

MEX GUIDANCE SEEMS TO BE EXCITED ABOUT RAIN CHANCES LATE THIS WEEK.
CONTINUED THE BELOW GUIDANCE POPS BUT BUMPED THEM UP JUST A LITTLE
KEEPING THEM IN THE SAME CATEGORIES.  ISENTROPIC LIFT AND THE
APPROACHING UPPER LOW WILL BRING A CHANCE OF PRECIPITATION
THURSDAY NIGHT THROUGH SATURDAY NIGHT.  SOUTHEAST NEW MEXICO COULD
EVEN SEE THIS PRECIP MIX WITH A LITTLE SNOW.  OVERALL EXPECTING
PRECIP TOTALS TO BE LIGHT... SEE FRIDAY AS BEING COLD AND MESSY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Nov 29, 12:20 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1220 PM CST TUE NOV 29 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-301830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1220 PM CST TUE NOV 29 2011 /1120 AM MST TUE NOV 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

INCREASING MOISTURE BEHIND A STRONG COLD FRONT WILL HAVE THE
POTENTIAL TO PRODUCE A WINTRY MIX OF RAIN OR SNOW ACROSS
PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO...BEGINNING
THURSDAY NIGHT AND CONTINUING INTO SATURDAY.

STRONG NORTHEAST WINDS ARE EXPECTED THROUGH THE GUADALUPE
MOUNTAINS THURSDAY NIGHT. A HIGH WIND WATCH IS IN EFFECT
THURSDAY NIGHT FOR THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in Texas, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.